Psycho-Babble Medication Thread 272607

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

sex

Posted by carolee on October 24, 2003, at 7:15:33

i have just started Lexapro due to anxiety/panic attacks, and my sex drive is diminishing! I can be ready and wanting, but just can't get to climax. Does this subside, or is it just what we accept being on Lexapro?
Has anyone had any luck with other medications for anxiety without sexual side effects.
I want the sex, but I also want to be anxiety free!
Help!

 

Re: sex

Posted by recumbent on October 24, 2003, at 12:01:58

In reply to sex, posted by carolee on October 24, 2003, at 7:15:33

Carolee,
Diminished drive is not a typical SSE. Actually, most have a slight increase or at least express more passion. On the other hand, the inability to climax happens to most (if not all) but returns to normal at week (3). What dosage are you at. If you are above 10mg., you may consider dropping back. Some have even started at 5mg.

Best to you!

> i have just started Lexapro due to anxiety/panic attacks, and my sex drive is diminishing! I can be ready and wanting, but just can't get to climax. Does this subside, or is it just what we accept being on Lexapro?
> Has anyone had any luck with other medications for anxiety without sexual side effects.
> I want the sex, but I also want to be anxiety free!
> Help!
>

 

Re: sex

Posted by carolee on October 24, 2003, at 12:09:23

In reply to Re: sex, posted by recumbent on October 24, 2003, at 12:01:58

Thank you for your info.
it has been just 2 1/2 weeks since i started the lexapro, which is 10mg. i guess i'll see how it goes after 1 month.

 

Re: sex

Posted by awatts on October 24, 2003, at 16:53:32

In reply to Re: sex, posted by recumbent on October 24, 2003, at 12:01:58

> Carolee,
> Diminished drive is not a typical SSE. Actually, most have a slight increase or at least express more passion. On the other hand, the inability to climax happens to most (if not all) but returns to normal at week (3). > Best to you!
>
From personal experience and from what I read:
Many side effects diminish with time, but the inability to climax usually remains until you discontinue the drug.

 

Re: sex

Posted by recumbent on October 24, 2003, at 21:48:00

In reply to Re: sex, posted by awatts on October 24, 2003, at 16:53:32

> > Carolee,
> > Diminished drive is not a typical SSE. Actually, most have a slight increase or at least express more passion. On the other hand, the inability to climax happens to most (if not all) but returns to normal at week (3). > Best to you!
> >
> From personal experience and from what I read:
> Many side effects diminish with time, but the inability to climax usually remains until you discontinue the drug.

Awatts,
I must be one of the fortunate ones. I was able to climax during the third week. The only side affects that lingered on were nausea and teeth clinching. The nausea went away at the fifth week. I am still clinching my teeth after six weeks (though I have stopped biting my lip at night).
Do a search in this forum on anorgasma, you should find helpful suggestions. Best regards.

 

re: sex carolee

Posted by jasonr on October 27, 2003, at 22:02:59

In reply to sex, posted by carolee on October 24, 2003, at 7:15:33

I started at 5mg, and increased in 5mg doses a few times. Each time I did this, I lost the ability to climax for 3 to 4 weeks. It did however return at some point. Give it some time.

-jason

> i have just started Lexapro due to anxiety/panic attacks, and my sex drive is diminishing! I can be ready and wanting, but just can't get to climax. Does this subside, or is it just what we accept being on Lexapro?
> Has anyone had any luck with other medications for anxiety without sexual side effects.
> I want the sex, but I also want to be anxiety free!
> Help!
>

 

re: sex

Posted by carolee on October 28, 2003, at 6:52:18

In reply to re: sex carolee, posted by jasonr on October 27, 2003, at 22:02:59

thanks for your message jason.
iam patiently waiting!! :)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.